Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Weight loss due to medication for Bipolar disease and anxiety - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor :   hi,
User :   i have lost alot of weight in the last 2 months due to stress mainly. 40 lbs gone. I now weigh only 90 lbs and have lost my appetite almost completly and cant seem to put it back on. I am starting to feel weak and stay up all night two or three times a week. one of my friends said i look like a cancer patient with hair. not much to. thats falling out now. what can i do? is my health in jeopordy? I'm 5'3" tall with a very slim frame at a healthy weight. advise please?
Doctor :   any sudden weight loss is bad
Doctor :   May i know the reason why you lost weigh ?
Doctor :   were you on any diet plan ?
User :   I'm also taking several medications. one for bi polor one for sever anxiety. one for help sleeping and one for adhd. this combination of drugs usually makes me eat. and no. i have never dieted in my life. i just cant eat under severe sterss. but never like this. my husband want me to start eating now. BUT I ACTUALLY THROW SOMETIMES WHEN I FORCE IT
Doctor :   Have you ever had fever episodes during this weight loss ?
User :   no. just cant eat. i actually look like a pretty good amount of my muscl is gone to
Doctor :   ok, i do not think loss of appetite alone will reduce the weight so much within 2 months
User :   i just cant eat under stress. this was a cool little trick when it short lived a harmless. but this is diffrent
Doctor :   you have to be examined and also get blood cholesterol levels done
User :   what then? usually if I lose 5 or 10 lbs it comes back right away. not this time
User :   is my health in danger? do you have any ideas why i cant regain? husband thinks its because my body ate thru my fat reseve and went on to muscle
User :   what does cholesterol have to do with it?
Doctor :   yes, he is right , such a sudden weight loss will eat up all fat reserve
Doctor :   when fat is burnt more than normal , some bad cholesterol levels rise in the blood
Doctor :   cholesterol is the byproduct in fat metabolism
User :   oh. so in comes one possible health issue
Doctor :   in you the major cause for this problem what i suspect is the drugs you are on, some of them are hunger suppresents
Doctor :   and some depressants
Doctor :   both have effect on the appetite
Doctor :   consult your doctor and get them changed or removed if possible
Doctor :   consume more protien food , also fruit juices with sugar and malt like foods
Doctor :   work out everyday with good amount of energy supplements
User :   the depokote and seaquil usually make me eat and off set pretty much th adderral although i did lose a little weight when I begain adderral, nothing big
Doctor :   also take multivitamin
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor